Thunderstorm Wind, Ware
- When
- July 15, 5:15 PM EST
- Where
- Ware County, Dixie Union
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.333, -82.467
5 inches of rainfall (storm total).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down, dime size hail, power outages and 5.5 inches of rainfall (storm total).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 1:42 PM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT THU JUL 15 2004 .CURRENTLY...STRONG TO SVR TSTMS ONGOING ACROSS THE E 1/2 OF THE AREA. THIS ACTIVITY IS FIRING IN RESPONSE TO A COMBINATION OF HIGH INSTABILITY...A VORTICITY AXIS EXTENDING FROM THE W ATLC ACROSS N FL TO THE N CENTRAL GOMEX (WITH INDIVIDUAL VORT MAXES MOVING ALONG IT)... AND STRENGTHENING LOW-LEVEL SHEAR. 500 MB TEMPS HAVE DROPPED UPSTREAM TO AROUND -9C AND LIS ARE APPROACHING -10. ONLY NVA (NEGATIVE VORTICITY ADVECTION) NW OF THE AREA IS PREVENTING TSTMS FROM ERUPTING...BUT ISOLD CONVECTION OVER SE AL AND OUR N GA ZONES MAY BE SIGN OF MORE EXTENSIVE DEVELOPMENT LATER IN THE DAY AHEAD OF SFC FRONT. .SHORT TERM...LOSS OF DAYTIME HEATING AND LACK OF DYNAMICS WILL REDUCE POPS THIS EVENING...ALTHO SHEAR AXIS WILL REMAIN ACROSS S ZONES. IN ADDITION...ANY OUTFLOWS INTO VERY UNSTABLE AIR OVER REMAINDER OF ZONES MAY KEEP CONVECTION GOING LATE IF IT CAN DEVELOP. FOR NOW...WILL KEEP CHANCE POPS THRU EVENING OVER MOST ZONES AND DIMINISH TOWARD MIDNIGHT. MAY NEED TO ADJUST THIS TOWARD PRESS TIME. FRI...LACK OF ORGANIZED PVA WILL LEAD TO LESS BUT MORE UNIFORM COVERAGE OF MAINLY AFTN TSTMS. HOWEVER...THIS FCST IS CONTINGENT ON NO IMPULSES MOVING RAPIDLY SE ON BACKSIDE OF ABNORMALLY DEEP ATLC TROF. NEEDLESS TO SAY...THERE IS A LOT OF UNCERTAINTY WITH THIS FCST. MAV MOS SHOWS VERY HIGH POPS...WITH MORE THAN 80% ACROSS S ZONES. THINK THIS IS OVERDONE...BUT ALSO DONT BUY LACK OF SIGNIFICANT POPS IN ETA. SO...WILL USE GFS PRECIP FIELD BUT SCALE BACK ROUGHLY 20%. THANX FOR COORD MLB/TBW SAT...MODEL DIFFERENCES CONTINUE WITH GFS DEVELOPING SIGNIFICANT SFC LOW NR KATL. NO SUCH DEVELOPMENT IN ETA SUITE. HOWEVER...MOS NUMBERS CLOSE SO WILL GENERALLY BLEND WITH ROUGHLY 60% AREA-WIDE. .LONG TERM...GRADUALLY REDUCE POPS THRU THE PERIOD AS GFS INDICATES MORE MID-LEVEL DRYING OCCURS AND PATTERN DAMPENS SOMEWHAT BY THE MIDDLE OF NEXT WEEK. && .MARINE...ANOTHER NOCTURNAL SURGE TONIGHT WITH SCEC NEEDED. NOT MUCH CHANGE TO REMAINDER OF FCST. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 94 72 89 / 30 30 20 60 SSI 75 90 76 88 / 40 30 20 60 JAX 73 92 73 90 / 40 40 30 60 SGJ 75 91 75 90 / 40 50 30 60 GNV 72 90 72 88 / 30 50 40 60 OCF 72 89 72 88 / 30 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUL 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 AM EDT THU JUL 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE FLORIDA/GEORGIA STATE LINE. BEST CHANCES MAINLY IN THOSE COUNTIES ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20 MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL TO 2 INCHES OR MORE. HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO HORTENSE 31.33N 81.96W
07/15/2004 BRANTLEY GA PUBLIC
TRUCKER REPORTED TORNADO FOLLOWED HIM DOWN US 301. CALLED
FROM HORTENSE TO WAYNE COUNTY EM.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 PM EDT THU JUL 15 2004 GAZ149-163-152215- ATKINSON GA-CLINCH GA- 534 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT... AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PEARSON TO 5 MILES EAST OF HOMERVILLE...OR ALONG A LINE EXTENDING FROM PEARSON TO 3 MILES SOUTHWEST OF ARGYLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...HOMERVILLE AND COGDELL THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. STAY INDOORS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT THU JUL 15 2004 GAZ152-152230- BRANTLEY GA- 545 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 630 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF RAYBON TO 10 MILES WEST OF NAHUNTA...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF PATTERSON TO HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAYBON AND NAHUNTA THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NICHOLLS 31.52N 82.64W
07/15/2004 1.00 INCH COFFEE GA PUBLIC
QUARTER SIZE HAIL.
0530 PM HAIL WARESBORO 31.25N 82.47W
07/15/2004 0.88 INCH WARE GA EMERGENCY MNGR
NUMEROUS REPORTS OF NICKEL SIZE HAIL FROM PARTS OF THE
COUNTY. WINDS ESTIMATED 40 TO 50 MPH NEAR WARESBORO.
0532 PM TSTM WND DMG WARESBORO 31.25N 82.47W
07/15/2004 WARE GA PUBLIC
TREES DOWN ALONG HIGHWAY 122.
0535 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
07/15/2004 WARE GA EMERGENCY MNGR
POWER POLE DOWN AND TREE DOWN ON CAR. ALSO DIME SIZE HAIL
AND ESTIMATED 60 MPH WINDS IN THE EMERSON PARK AREA.
REPORTED BY 911 CENTER.
0540 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
07/15/2004 WARE GA PUBLIC
NUMEROUS TREES DOWN ALL OVER THE CITY. US-1 UNDERPASS IN
WAYCROSS FLOODED AND BLOCKED OFF.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT THU JUL 15 2004 FLZ024-025-032-152230- CLAY FL-DUVAL FL-NASSAU FL- 552 PM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CLAY AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 630 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES WEST OF CALLAHAN TO 23 MILES SOUTHWEST OF DOCTORS INLET...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF HILLIARD TO 13 MILES SOUTHEAST OF RAIFORD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...NORMANDY... NASSAU VILLAGE-RATLIFF...JACKSONVILLE HEIGHTS...DOCTORS INLET AND CALLAHAN THROUGH 630 PM EDT. GUSTY WINDS OF UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 5 S JACKSONVILLE INTERN 30.41N 81.71W
07/15/2004 0.50 INCH DUVAL FL PUBLIC
PEA TO DIME SIZE HAIL REPORTED IN HIGHLANDS AREA ALONG
WITH 35 KNOT WINDS.
1050 AM TSTM WND DMG 8 N HILLIARD 30.81N 81.92W
07/15/2004 NASSAU FL EMERGENCY MNGR
TREES DOWN BLOCKING ROAD ALONG HWY 121. REPORT RELAYED
FROM ROAD AND BRIDGE DEPT.
1050 AM HAIL 5 NW HILLIARD 30.75N 81.98W
07/15/2004 1.75 INCH NASSAU FL PUBLIC
REPORTED BY TRUCKER AT FRIENDLY EXPRESS TRUCK STOP NEAR
BOULOGNE ALONG HWY 121.
1115 AM HAIL WOODBINE 30.96N 81.72W
07/15/2004 0.25 INCH CAMDEN GA LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICER.
1115 AM TSTM WND GST KINGSLAND 30.79N 81.66W
07/15/2004 45 MPH CAMDEN GA LAW ENFORCEMENT
LIMBS DOWN WITH ESTIMATED WIND GUSTS OF 40 TO 50 MPH.
1130 AM TSTM WND DMG 2 NW JASPER 30.54N 82.98W
07/15/2004 HAMILTON FL EMERGENCY MNGR
FEW TREES DOWN IN LAKE ALCYON SUBDIVISION. NUMEROUS
LIGHTNING STRIKES.
1240 PM HAIL 2 S FOLKSTON 30.81N 82.01W
07/15/2004 0.75 INCH CHARLTON GA UTILITY COMPANY
TREES ALSO SNAPPED OFF ONTO POWERLINES AND POWERLINES
DOWNED BY WIND.
0100 PM FUNNEL CLOUD 9 WSW LAKE BUTLER 29.97N 82.48W
07/15/2004 UNION FL TRAINED SPOTTER
FUNNEL CLOUD BRIEFLY DECENDED FROM TSTM NEAR PROVIDENCE.
REPORTED BY SPOTTER UNI-48.
0200 PM HAIL NICHOLLS 31.52N 82.64W
07/15/2004 1.00 INCH COFFEE GA PUBLIC
QUARTER SIZE HAIL.
0212 PM HAIL BAXLEY 31.76N 82.35W
07/15/2004 0.75 INCH APPLING GA EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED BY APPLING COUNTY EM.
0221 PM HAIL NICHOLLS 31.52N 82.64W
07/15/2004 1.75 INCH COFFEE GA LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED BY POLICE AND GENERAL PUBLIC.
0238 PM TSTM WND GST 8 WSW BUNNELL 29.42N 81.38W
07/15/2004 45 MPH FLAGLER FL AMATEUR RADIO
REPORTED BY HAM RADIO OPERATOR IN ST JOHNS PARK. RELAYED
BY FLAGLER COUNTY EM.
0245 PM HAIL BICKLEY 31.41N 82.60W
07/15/2004 0.88 INCH WARE GA PUBLIC
NICKEL SIZE HAIL REPORTED BY PUBLIC.
0304 PM HAIL 3 E BUNNELL 29.47N 81.21W
07/15/2004 0.25 INCH FLAGLER FL EMERGENCY MNGR
PEA SIZE HAIL AND 45 MPH WIND GUST REPORTED BY FLAGLER
COUNTY AIRPORT RELAYED BY FLAGLER EM.
0320 PM HAIL GARDI 31.54N 81.80W
07/15/2004 0.75 INCH WAYNE GA EMERGENCY MNGR
PENNY SIZE HAIL.
0335 PM HAIL GARDI 31.54N 81.80W
07/15/2004 1.00 INCH WAYNE GA NWS EMPLOYEE
3/4 TO 1 INCH HAIL REPORTED BY OFF-DUTY NWS EMPLOYEE.
0335 PM TORNADO HORTENSE 31.33N 81.96W
07/15/2004 BRANTLEY GA PUBLIC
TRUCKER REPORTED TORNADO FOLLOWED HIM DOWN US 301. CALLED
FROM HORTENSE TO WAYNE COUNTY EM.
0530 PM HAIL WARESBORO 31.25N 82.47W
07/15/2004 0.88 INCH WARE GA EMERGENCY MNGR
NUMEROUS REPORTS OF NICKEL SIZE HAIL FROM PARTS OF THE
COUNTY. WINDS ESTIMATED 40 TO 50 MPH NEAR WARESBORO.
0532 PM TSTM WND DMG WARESBORO 31.25N 82.47W
07/15/2004 WARE GA PUBLIC
TREES DOWN ALONG HIGHWAY 122.
0535 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
07/15/2004 WARE GA EMERGENCY MNGR
POWER POLE DOWN AND TREE DOWN ON CAR. ALSO DIME SIZE HAIL
AND ESTIMATED 60 MPH WINDS IN THE EMERSON PARK AREA.
REPORTED BY 911 CENTER.
0540 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
07/15/2004 WARE GA PUBLIC
NUMEROUS TREES DOWN ALL OVER THE CITY. US-1 UNDERPASS IN
WAYCROSS FLOODED AND BLOCKED OFF.
&&
SUMMARY OF REPORTS RECEIVED 7/15/04 BY JAX NWS THRU 6 PM (2200Z)
CARROLLThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405907.